Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2001, 6:25 PM EDT for Richland County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2001, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 22, 2001, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Richland County, SC
The radar
The Columbia radar (KCAE), 21 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:30 PM EDT | Thunderstorm Wind 50 E | Columbia, SC | Fire dept reported trees down on Trotter rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 222225 SVRCAE SCC079-222300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 625 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 700 PM EDT. * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COLUMBIA...OR ABOUT 4 MILES SOUTH OF COLUMBIA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DENTSVILLE...COLUMBIA THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH AND DIME SIZE HAIL. AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:57 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 3:57 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 357 PM EDT FRI JUN 22 2001 A QUICK UPDATE TO ACCOMMODATE LATEST SEVERE THUNDERSTORM WATCH ACROSS MOST OF THE CAE CWA UNTIL 01Z. FCSTID = 7 CAE 70 88 65 87 / 70 40 20 20 AGS 69 88 64 88 / 70 40 20 20 SSC 70 88 65 87 / 70 40 20 20 OGB 70 88 66 88 / 70 40 20 20 .CAE... GA...NONE. SC...NONE. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:39 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 36 min |
| Jun 22, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 29 min |
| Jun 22, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.